MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 3.5X28
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The angiogram of the complaint has arrived on november 18, 2018, and was analyzed by medinol's interventional cardiologist (november 27, 2018).The same review appears in the fu1 mdr of (b)(4), submitted concurrently with this report (as mentioned): review of angiogram: patient is post cabg and ddd pacemaker.Access is rfa.Native coronaries: occluded lad, rca and cx.Grafts: 2 severe lesions in graft to marginal branch, lima to lad - ok, occluded (probably cto) graft to rca (this is the graft where the stent dislodged).Pci to the graft to the marginal branch is performed first.With the use of a guide extension 3 elunir stents are implanted successfully in the first graft.There no evidence of balloon burst in this first part of the procedure (re: (b)(4)).Next, pci to the graft to rca is performed.A terumo runthrough wire is used through a 6f alish guide.Support with a guidezilla extension catheter is also used.After initial predilation it is now evident that there are at least 2 long stents in the graft extending to the native pda.A long stent is implanted in the mid portion of the graft, proximal to the 2 old stents.Following this stent there is no flow in the graft (which was initially occluded).A second stent, approximately 20mm long is implanted in the proximal portion of the graft, without restoration of flow.This stent appears under-expanded in its mid-portion what appears to be an otw balloon is inserted to the distal graft.Distal injection reveals reduced flow to the native distal rca, with stenosis of the anastomosis.After the 2 stents were implanted, a guidezilla extension is inserted and a 3rd stent is advanced.This 3rd stent is probably the elunir 24x3.5mm stent.It looks like there is difficulty advancing the stent through the guidezilla (which is well extended into the graft), the proximal stent marker is seen in the aortic portion of the extension.Following that, the stent is seen dislodged from the sds inside the guidezilla.I cannot see the stage in which the dislocation occurred, it is clear that the stent was advanced through the entire guidezilla catheter, but i cannot know if it entered the graft or rca.A 2.0mm balloon is inserted through the dislocated stent and inflated.The entire system with the wire and 2 catheters is removed with the wire well ahead of the stent.However, at the entrance to the 6f femoral sheath the stent is lost and it embolizes into the right profunda.The stent is eventually snared and extracted through the lfa.A balloon is used to dilate the distal graft lesion with improvement of flow through the graft to the rca, but this is still timi2.According to the interventional cardiologist's expert opinion: this was a complex case.An elunir stent was dislodged from the sds, the mechanism is unclear to me.The stent then embolized after being retrieved but was successfully snared and removed.The patient was not harmed by this event, to the best of my knowledge.Dhr review was performed (november 28, 2018): all manufacturing and release test documentation is present and meets requirements.Crimping, crossing profile, and securement measurements are all in compliance with requirements.All the released systems met specifications.Device analysis was performed (november 29, 2018, termed: #(b)(4)): results of this investigation reveal that the system balloon was intact (no leak/burst); however, a leak in the rx port region was detected during the attempt to inflate the system.The system also exhibits bends and kinks.The bends are likely the result of post procedure handling.Often the used products are "coiled/folded" and "thrusted" into a receptacle in a manner that leads to deformation/bends in the system.This assumption is further supported by the customer report that "the balloon catheter did not kink while being used" and controls in place to prevent deformed/damaged products from being released.Based on this investigation and the customer report, no determinant conclusion can be made as to the sequence of events that brought about the reported complaint.It should be noted that elunir¿ coronary stent systems undergo 100% in-line leak testing to prevent the release of products with such defects.Investigation conclusion: the reported system leak was confirmed.However, the cause/circumstances for the leak in the rx port region are unclear.Ifu review was "peroformed" (december 06, 2018): no deviation of ifu was reported.(b)(4).
 
Event or Problem Description
The following case description and the information provided in this mdr pertain to the elunir stent which originally belonged to (b)(4) (cordis case-(b)(4)) and was classified as "non-reportable".Complaint (b)(4) was cancelled as a stand-alone complaint on november 27, 2018, after it was discovered that complaint (b)(4) is actually part of the same procedure of complaint (b)(4) (cordis case-(b)(4)).The information in the cancelled complaint (b)(4) was merged into (b)(4), and is presented in this mdr under the name of (b)(4).As a non-reportable complaint, the cancelled complaint (b)(4) bears no "adverse event or product problem" classification of its own, but carries the classifications of (b)(4), only for the purpose of writing this report: "adverse event and product problem, required intervention to prevent permanent impairment/damage".The complaint also has no "event problem and evaluation codes", except for the conclusion code.Note: an initial mdr has already been submitted for complaint (b)(4) (mfr report no.3003084171-2018-00051) on november 07, 2018, before the merge.A follow-up mdr for (b)(4) is submitted concurrently with this report.Case description as received from cordis on october 16, 2018: "3.5 x 28 elunir balloon burst after insertion to the lesion site and prior to performing negative preparation of the balloon.A guidezilla extension catheter was used".Explanation of case: the physician at (b)(6) hospital located in (b)(6) was performing a pci on a (b)(6) male.Access was 6f in the right femoral artery.The target lesion site was in the proximal to ostial segment of a saphenous vein graft.The svg was previously stented with 2 critical in-stent restenosis lesion sites.The physician proceeded to place 2 elunir stents treating lesions located in the mid to distal segments of the svg.A third elunir 3.5 x 28 was advanced through the guidezilla extension catheter to the lesion site and positioned in the proximal to ostial segment of the svg.Upon proper positioning for deployment, the indeflator was attached and pulled negative in preparation for deployment.When the indeflator was pulled negative, blood appeared in the indeflator indicating a burst balloon.The system was removed at this time and replaced with a different 3.5 x 28 elunir.The complaint was classified as non-reportable (november 06, 2018) for the following reasons: the additional information received since the initial description of the complaint shows that the malfunction occurred prior to the "inlation" and was most probably not balloon burst, as previously classified.No harm was caused to the patient, and no harm was likely to occur since the balloon had not burst.The device analysis (dated november 29, 2018), as well as the angiogram analysis (dated november 27, 2018), both confirmed the balloon had not burst.Additional information received on october 31, 2018: product was stored and handled according to the ifu.Product was prepped according to the ifu.No leaks or bubbles were observed during washing of the sds for release of air according to the ifu.Negative pressure was pulled inside the patient once the stent was delivered across the lesion site directly prior to deployment.The lesion site was in a svg which was previously stented though not severely calcified.The lesion site was pre-dilated at nominal pressure.Excessive force was not applied on the sds while inserting it over the guide wire.Guide wire used, brand and diameter: terumo runthrough, 0.014.Guide catheter used, brand and diameter: 6f al1sh vista brite-tip.No buddy-wire was used.The balloon catheter did not kink while being used.No resistance or friction was noticed while inserting the balloon through the guide catheter over the guidewire.There was no difficulty crossing the lesion.The catheter was never in an acute bend.No damage noted to the packaging of the device.No kinks or other damages were noted prior to insertion.Current status of the patient: patient is doing well and has been discharged from the hospital.
 
Additional Manufacturer Narrative
Final report was signed on december 10, 2018.The overall conclusions below pertain to the elunir stent submitted under mfr report #3003084171-2018-00054, as well as to elunir stent submitted under mfr report #3003084171-2018-00051.Overall conclusions: 1.The review of the dhr (device history record) indicates that the two products were supplied meeting specifications.2.The results of devices analysis investigation and the customer report for product from lot #lnrus00130 and lot #lnrus00122 indicate that the returned products from both lots were supplied meeting specifications.3.The reported leak from stent delivery system of lot #lnrus00122 was confirmed.However, the cause/circumstances for the leak in the rx- port region are unclear.No determinant conclusion can be made as to the sequence of events that brought about the reported event.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.It should be noted that elunir¿ coronary stent systems undergo 100% in-line leak testing to prevent the release of products with such defects.4.The returned product from lot #lnrus00130 was received for analysis lacking the stent on the delivery system which concurs with the customer complaint.However, the circumstances leading to the reported stent dislodgement are unclear and furthermore, the absence of the stent from returned product of lot # lnrus00130 impedes the investigation.No evidence-based conclusion can be made as to the circumstances for the reported complaint.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.5.The angiogram was reviewed by medinol's cardiologist dr.Gidon perlman.The patient had known cad with history of cabg.According to dr.Perlman, the stent that dislodged while retrieving and that embolized into the right profunda artery was successfully snared and removed from the patient.The patient was not harmed by this event according to the best of his knowledge.6.Stent embolization is one of the potential adverse events of stenting procedures and is listed as such in section 8.3 of elunir ifu.7.The procedure was completed by treating the target lesion site with balloon angioplasty only.8.The elunir stent delivery system size 3.5x28 was removed and replaced with a different 3.5 x 28 elunir.9.The patient was discharged from the hospital and is in good condition as per the information received on (b)(6)2018 and (b)(6)2018.10.There was no injury to patient.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key8137763
Report Number3003084171-2018-00054
Device Sequence Number19197168
Product Code NIQ
UDI-Device Identifier07290107013796
UDI-Public07290107013796
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number3.5X28
Device Catalogue NumberLUN350R28US
Device Lot NumberLNRUS00122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR